I have been experiencing thinning in my crown and temporal regions over the last 6 or so months. I am only 23 years old and am a little worried about losing all of my hair. I have been on finasteride for about 2 months so I am hoping this will slow the process untill I can look into a transplant. My question is that I have been experiencing extreme itching in these thinning areas for the past year or so and I am wondering if this is normally associated with hair loss or if this could possibly be causing it? I have been using Nioxin shampoo for the past year also but this was a problem for me before using this product. The area does not appear to be irritated or dry and my scalp also feels a bit numb at times in my crown area. Could you give me any recomendations? also how long would I have to wait before a hair transplant would be beneficial for me? Is it normal to experience increased shedding and thinning after being on finasteride for 2 months? does this mean it may be working? or is this a negative sign? thank you for your answer
When your hair thins, there is a greater tendency to get drying (best treated with a shampoo and conditioner for dry hair) and more sun exposure, which produces skin damage from UV light. Many people like Nioxin shampoo, and it’s worth a try. The company suggests that this shampoo has DHT blocking activities, but I doubt that. I have a repeated recommendation that applies to you. Get your hair mapped out for miniaturization so that you know what is happening to you and can develop a good Master Plan with a competent, capable doctor for your long term management of the hair loss you are experiencing.